Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 4, NWS Philadelphia/Mount Holly

February 15, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Feb 15, 2007, 8:05 PM EST. It took effect at Feb 15, 2007, 11:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 8:05 PM EST (01:05 UTC)
In effect from
Feb 15, 2007, 11:00 PM EST
Expired
Feb 16, 2007, 5:00 AM EST
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 160105
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 PM EST THU FEB 15 2007

ANZ450>455-160800-
/X.NEW.KPHI.MA.S.0004.070216T0400Z-070216T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
805 PM EST THU FEB 15 2007

...A LOW WATER ADVISORY IS IN EFFECT FROM 1100 PM UNTIL 300 AM EST...

THE BRISK OFFSHORE FLOW MAY DIMINISH A LITTLE OVERNIGHT, BUT
INDICATIONS ARE THAT IT COULD BE SUFFICIENTLY STRONG TO MAINTAIN
TIDAL DEPARTURES OF BETWEEN 1.5 AND 2 FEET BELOW NORMAL. THESE
DEPARTURES WOULD BE SUFFICIENT TO CAUSE ANOTHER ROUND OF BLOWOUT
TIDES ALONG THE COAST AND ADJACENT BACK BAYS, SO A LOW WATER
ADVISORY HAS BEEN ISSUED.

MARINERS SHOULD BE PREPARED FOR LOWER THAN NORMAL WATER LEVELS
FOR THE OVERNIGHT LOW TIDES. LOW TIDES ALONG THE COAST OCCUR
BETWEEN 1130 PM AND 100 AM EST. LOW TIDES ALONG THE BACK BAYS
OCCUR A COUPLE OF HOURS LATER.


$$

ANZ430-431-161000-
/X.NEW.KPHI.MA.S.0004.070216T0600Z-070216T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
805 PM EST THU FEB 15 2007

...A LOW WATER ADVISORY IS IN EFFECT FROM 100 AM UNTIL 500 AM EST...

THE BRISK OFFSHORE FLOW MAY DIMINISH A LITTLE OVERNIGHT, BUT
INDICATIONS ARE THAT IT COULD BE SUFFICIENTLY STRONG TO MAINTAIN
TIDAL DEPARTURES OF BETWEEN 1.5 AND 2 FEET BELOW NORMAL. THESE
DEPARTURES WOULD BE SUFFICIENT TO CAUSE ANOTHER ROUND OF BLOWOUT
TIDES ALONG DELAWARE BAY, SO A LOW WATER ADVISORY HAS BEEN ISSUED.

MARINERS SHOULD BE PREPARED FOR LOWER THAN NORMAL WATER LEVELS
FOR THE OVERNIGHT LOW TIDES. LOW TIDES ALONG DELAWARE BAY OCCUR
BETWEEN 100 AM AND 430 AM EST. 

$$

MPD

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Feb 15, 3:20 PM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Feb 15, 3:20 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EST THU FEB 15 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A COLD AFTERNOON WITH TEMPERATURES RANGING IN THE TEENS AND 20S AT
THIS HOUR. WEST TO NORTHWEST WINDS GUSTING TO 30/35 MPH ARENT
MAKING THINGS ANY BETTER. WIND CHILL VALUES WERE BETWEEN 0 AND -10
ACROSS THE POCONOS AND 0 TO 10 DEGREES ELSEWHERE.

WITH SOME GRADIENT HANGING ON TONIGHT, DANGEROUS WINDCHILLS ARE ONCE
AGAIN EXPECTED. ALTHOUGH THEY ARE FORECAST TO FALL SHORT OF ADVISORY
LEVELS, WELL STILL SEE THEM HANG AROUND -10 DEGREES THROUGH EARLY
FRIDAY MORNING ACROSS THE POCONOS AND NORTHWEST NEW JERSEY.
ELSEWHERE 0 TO -5 WILL BE MORE COMMON. WELL ISSUE ANOTHER SPS TO
ADDRESS THE WIND CHILLS AND THE FACT THAT MANY SECONDARY(AND SOME
PRIMARY) ROADS REMAIN TREACHEROUS.

SURFACE HIGH PRESSURE IS FORECAST TO BUILD IN SLOWLY TOMORROW.
BECAUSE OF THE HIGHS SLOW DRIFT, ONE MORE DAY OF BREEZY WEST TO
NORTHWEST WINDS CAN BE EXPECTED. ALOFT, A WEAK SHORT WAVE WILL PIVOT
AROUND THE MAIN MID LEVEL LOW AND COULD HELP SPARK A FEW FLURRIES OR
SNOW SHOWERS ACROSS THE FAR NORTHWESTERN ZONES.

THE GRADIENT WILL FINALLY RELAX TOMORROW NIGHT. WITH THE LIGHT WINDS
COMBINED WITH THE SNOW/SLEET/ICE THATS ON THE GROUND, WELL
UNDERCUT THE LOWEST TEMPERATURE GUIDANCE.

SATURDAY WILL BE A BENIGN WEATHER DAY WITH A WEAK SURFACE FRONT
POSITIONED ACROSS THE OHIO VALLEY. THIS FEATURE WILL TRACK EASTWARD
AND PASS OFF THE COAST LATE SATURDAY NIGHT. SOME LIGHT PRECIPITATION
COULD ACCOMPANY THE FRONT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AFTER SOME MORE COLD AIR OOZES INTO THE AREA BEHIND THE COLD FRONT,
MEDIUM RANGE MODELS CONTINUE TO SHOW A WARMUP FOR THE MIDDLE PORTION
NEXT WEEK AS ARCTIC AIR RETREATS POLEWARD. WHILE THE GFS, ECMWF, AND
ENSEMBLES WERE ALL ON BOARD WITH SOME WARMER AIR, THERE WERE SLIGHT
TIMING DIFFERENCES WITH THE LATE PERIOD SOUTHERN STREAM SYSTEM.
COMPROMISING BETWEEN THE ABOVE SOLUTIONS, WE CHOSE TO GO SLIGHTLY
SLOWER THAN THE OPERATIONAL GFS. THIS PUT THE BEST CHANCE OF
PRECIPITATION ACROSS THE WEDNESDAY NIGHT INTO THURSDAY TIMEFRAME.

&&

.AVIATION...
PATCH OF MID AND HIGH LVL CLOUDS REVEALING THE EXTENSIVE SNOW COVER
OVER THE REGION. NW WINDS STILL GUSTING UP TO 35 AND 30 MPH BUT WILL
DIMINISH LATER TONIGHT. NOT TOTALING DROPPING OFF WITH STILL SLIGHT
CAA AT 80H. AFTER SUNRISE FRI, MIXING AGAIN WITH THE WINDS BACK TO
25 TO 30 MPH AGAIN FROM THE NW. NEXT TWO DAYS ARE GOING TO BE IDEA
FOR AREAL PHOTOGRAPHY IF YOU ENJOY A SNOWY LANDSCAPE. TEMPERATURES
REMAINING COLD THROUGH THE WEEKEND, BUT NOT HARSH.

&&

.MARINE...
GALES REPLACED BY SMALL CRAFT ADVISORY EARLIER. APPEARS OFFSHORE FLOW
WILL CONTINUE INTO SATURDAY, BACKING TO THE SOUTHWEST SATURDAY NIGHT
AND BACK TO INCREASING NW WINDS AND VERY COLD AIR AGAIN SUNDAY NIGHT
AND MONDAY. WINDS SUNDAY NIGHT WILL HAVE A MORE NORTHERLY COMPONENT.
THIS TENDS TO KEEP THE SEAS RUNNING HIGH EVEN UP TO THE BEACH
WHEREAS A WEST TO NORTHWEST WIND FLATTENS SEAS NEARSHORE. IN ANY
EVENT, A LITTLE TOUGHER DOING SOME SURF OR NEARSHORE FISHING MONDAY.
WATER TEMPERATURES ARE DOWN TO FREEZING IN SOME AREAS AND 41 DEGREES
AT BUOY 44009. HIGH PRESSURE WILL DOMINATE THE WEATHER RIGHT THROUGH
SATURDAY THEN THE FRONT MOVES OFFSHORE WITH LITTLE PRECIPITATION.

POINT OF INTEREST...ITS CALLED A TEHUANTEPECER. A VIOLENT SQUALL
FROM THE NORTH OVER THE BAY OF TEHUANTEPEC NEAR ISTHMUS OF PANAMA. I
BRING THIS UP BECAUSE THE MODELS ARE SHOWING WHAT MAY TURN OUT TO BE A
STRONG ONE. BY FRIDAY AFTERNOON. STRONG TEMPERATURE GRADIENT PUSHED
ACROSS THE GULF OF MEXICO ON 40 KT WINDS. SWEEPS UP THE WIND WARD
SIDE OF THE MOUNTAINS AND DOWN INTO THE PACIFIC. IT ALSO CAUSES
STRONG UPWELLING OF THE NEARSHORE WATERS. A PHYSICAL BOUNDARY ARC
CLOUD WILL SHOW UP IN THE BAY OF TEHUANTEPEC. WATER TEMPERATURE
THERE IS 78 DEGREES. IF YOU GET A CHANCE CHECK OUT A VSBL SATELLITE
IMAGE LATE TOMORROW OR SATURDAY.

&&

.TIDES...
HAVE ISSUED ANOTHER SPS FOR TIDAL BLOWOUT ON THE DELAWARE RIVER FROM
REEDY POINT UP TO NEWBOLD TERMINAL PA. DEPARTURES THIS MORNING
REACHED AROUND OUR THRESHOLD FOR CONCERN WHICH IS 2.0 FT BELOW MEAN
LOWER LOW WATER. COULD GET BACK DOWN THERE AGAIN TONIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ430-431-
     450>455.

&&

SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO/HPC
AVIATION/MARINE/TIDES...EBERWINE
Hazardous weather outlook, Feb 15, 4:11 AM EST, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EST THU FEB 15 2007

NJZ001-PAZ054-055-161100-
SUSSEX-CARBON-MONROE-
411 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
JERSEY AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR THIS MORNING. BE
CAUTIOUS ABOUT HAZARDOUS TRAVEL ON UNTREATED ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEZ002-003-MDZ008-012-015-019-020-NJZ007>010-012-013-015-020>023-
027-PAZ060>062-067>069-161100-
KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
411 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

BE CAUTIOUS ABOUT HAZARDOUS TRAVEL ON UNTREATED ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-DEZ001-NJZ016>019-PAZ070-071-161100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
411 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A LOW WATER ADVISORY REMAINS IN EFFECT FOR THE TIDAL DELAWARE AND
LOWER DELAWARE BAY. A GALE WARNING IS IN EFFECT FOR UPPER
DELAWARE BAY. BE CAUTIOUS ABOUT HAZARDOUS TRAVEL ON UNTREATED
ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ431-450>455-DEZ004-NJZ014-024>026-161100-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
411 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING REMAINS IN EFFECT. BE CAUTIOUS ABOUT HAZARDOUS
TRAVEL ON UNTREATED ROADWAYS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 15, 3:26 PM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EST THU FEB 15 2007

NJZ001-007-008-PAZ054-055-060>062-161000-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
326 PM EST THU FEB 15 2007

...ANOTHER COLD AND ICY NIGHT AND EARLY MORNING AHEAD...

ARCTIC AIR COMBINED WITH OVERNIGHT WEST WINDS IN THE 10 TO 15 MPH
RANGE WILL PRODUCE WIND CHILL VALUES FROM MINUS FIVE TO ABOUT MINUS
TEN DEGREES. IF YOURE VENTURING OUT LATE TONIGHT OR PLAN TO BE ON
THE BUS STOP EARLY FRIDAY MORNING, PLEASE DRESS APPROPRIATELY TO
MINIMIZE YOUR CHANCES FOR FROSTBITE AND HYPOTHERMIA.

MANY SECONDARY ROADS REMAIN ICY. IF YOU PLAN TO BE ON THE ROAD
TONIGHT INTO EARLY FRIDAY, CONTINUE TO GIVE YOURSELF EXTRA TIME TO
REACH YOUR DESTINATION. WITH THE EXTRA TIME, MAINTAIN A SLOWER, SAFE
SPEED FOR THE EXISTING CONDITIONS.

THE NEXT CHANCE OF SNOW APPEARS TO BE SATURDAY NIGHT INTO SUNDAY AS
A WEAK FRONT MOVES THROUGH THE AREA.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071-
161000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
326 PM EST THU FEB 15 2007

...ANOTHER COLD AND ICY NIGHT AND EARLY MORNING AHEAD...

ARCTIC AIR COMBINED WITH OVERNIGHT WEST WINDS IN THE 10 TO 15 MPH
RANGE WILL PRODUCE WIND CHILL VALUES FROM AROUND ZERO TO MINUS FIVE
DEGREES. IF YOURE VENTURING OUT LATE TONIGHT OR PLAN TO BE ON THE
BUS STOP EARLY FRIDAY MORNING, PLEASE DRESS APPROPRIATELY TO
MINIMIZE YOUR CHANCES FOR FROSTBITE AND HYPOTHERMIA.

MANY SECONDARY ROADS REMAIN ICY. IF YOU PLAN TO BE ON THE ROAD
TONIGHT INTO EARLY FRIDAY, CONTINUE TO GIVE YOURSELF EXTRA TIME TO
REACH YOUR DESTINATION. WITH THE EXTRA TIME, MAINTAIN A SLOWER, SAFE
SPEED FOR THE EXISTING CONDITIONS.

THE NEXT CHANCE OF SNOW APPEARS TO BE SATURDAY NIGHT INTO SUNDAY AS
A WEAK FRONT MOVES THROUGH THE AREA.

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:36 PM ESTMarine Weather StatementPHI22 hr
Feb 16, 3:53 AM ESTWind Chill AdvisoryPHICarbon, Monroe5 hr

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.